Alert archive / Mississippi / Flood Watches in 2011
Flood Watch 2, NWS Memphis, TN
NWS Memphis, TN issued this flood watch at Sep 3, 2011, 2:09 PM CDT for 20 counties in Mississippi. It took effect at Sep 4, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 2:09 PM CDT (19:09 UTC)
- In effect from
- Sep 4, 2011, 1:00 PM CDT
- Expired
- Sep 4, 2011, 8:24 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WGUS64 KMEG 031909 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 209 PM CDT SAT SEP 3 2011 ...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI... .TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN GULF COAST TO CENTRAL ALABAMA SUNDAY THROUGH TUESDAY. A BAND OF HEAVY RAIN IS EXPECTED TO OCCUR ALONG THE LEFT SIDE OF THE CIRCULATION CENTER DURING THIS PERIOD THAT MAY CAUSE MINOR OR MODERATE FLOODING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSISSIPPI. MSZ006-009-013>017-020>024-041000- /O.NEW.KMEG.FA.A.0002.110904T1800Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN 209 PM CDT SAT SEP 3 2011 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE... LEE...MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE... TISHOMINGO...UNION AND YALOBUSHA. * FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING * RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JAB
5 follow-up statements
561 WGUS64 KMEG 040829 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 329 AM CDT SUN SEP 4 2011 ...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI... .TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING. MSZ006-009-013>017-020>024-041700- /O.EXT.KMEG.FA.A.0002.110905T0000Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN 329 AM CDT SUN SEP 4 2011 ...FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... UNION AND YALOBUSHA. * FROM THIS EVENING THROUGH TUESDAY MORNING * RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ PWB
986 WGUS64 KMEG 041621 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 1121 AM CDT SUN SEP 4 2011 ...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI... .TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING. MSZ006-009-013>017-020>024-050030- /O.EXT.KMEG.FA.A.0002.110904T1800Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN 1121 AM CDT SUN SEP 4 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... UNION AND YALOBUSHA. * THROUGH TUESDAY MORNING * RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JAB
533 WGUS64 KMEG 041920 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 220 PM CDT SUN SEP 4 2011 ...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI... .TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING. MSZ006-009-013>017-020>024-051000- /O.CON.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN 220 PM CDT SUN SEP 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... UNION AND YALOBUSHA. * THROUGH TUESDAY MORNING * RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JAB
185 WGUS64 KMEG 042043 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 343 PM CDT SUN SEP 4 2011 ...FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI... .TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH MISSISSIPPI...AND IN PARTICULAR...NORTHEAST MISSISSIPPI. THIS RAINFALL MY BE SUFFICIENT TO CAUSE MINOR OR MODERATE FLOODING. MSZ002>005-008-010>012-051000- /O.EXA.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TATE-COAHOMA-QUITMAN-PANOLA- INCLUDING THE CITIES OF...CORINTH...CLARKSDALE...BATESVILLE 343 PM CDT SUN SEP 4 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF NORTH MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...ALCORN...BENTON...COAHOMA... MARSHALL...PANOLA...QUITMAN...TATE AND TIPPAH. * THROUGH TUESDAY MORNING * RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MSZ006-009-013>017-020>024-051000- /O.CON.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN 343 PM CDT SUN SEP 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE... MONROE...PONTOTOC...PRENTISS...TALLAHATCHIE...TISHOMINGO... UNION AND YALOBUSHA. * THROUGH TUESDAY MORNING * RAIN AMOUNTS OF TWO TO SIX INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JAB
239 WGUS64 KMEG 050124 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 824 PM CDT SUN SEP 4 2011 ...FLASH FLOODING POTENTIAL ACROSS PORTIONS OF NORTH MISSISSIPPI... .TROPICAL STORM LEE WILL SLOWLY MOVE NORTHEAST FROM THE NORTHERN GULF COAST TO WEST CENTRAL ALABAMA THROUGH MIDDAY TUESDAY. A BAND OF PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED ALONG THE WESTERN PERIPHERY OF THE TROPICAL SYSTEM. THIS BAND OF HIGHER RAIN AMOUNTS WILL LIKELY AFFECT PORTIONS OF NORTH MISSISSIPPI. THIS RAINFALL MAY BE SUFFICIENT TO CAUSE FLASH FLOODING AND MINOR TO MODERATE RIVER FLOODING. MSZ002>006-008>017-020>024-050930- /O.CAN.KMEG.FA.A.0002.000000T0000Z-110906T1200Z/ /O.NEW.KMEG.FF.A.0010.110905T0124Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY... ABERDEEN 824 PM CDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...ALCORN...BENTON...CALHOUN... CHICKASAW...COAHOMA...ITAWAMBA...LAFAYETTE...LEE...MARSHALL... MONROE...PANOLA...PONTOTOC...PRENTISS...QUITMAN... TALLAHATCHIE...TATE...TIPPAH...TISHOMINGO...UNION AND YALOBUSHA. * THROUGH TUESDAY MORNING * RAIN AMOUNTS OF FOUR TO TEN INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flood watch went out at Sep 3, 12:21 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 3, 12:21 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1221 PM CDT SAT SEP 3 2011 .UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 951 AM CDT SAT SEP 3 2011/ UPDATE... UPDATED FOR ADDING SLIGHT CHANCE OF POPS ACROSS THE NORTH...INCREASING CLOUD COVER AND REDUCING HIGHS ACROSS THE SOUTH. DISCUSSION... ADDED SLIGHT CHANCE FOR THUNDER ACROSS THE FAR NORTHERN COUNTIES IN THE MIDSOUTH AS THIS AREA WILL LIKELY HIT THEIR CONVECTIVE TEMP ALONG WITH A WEAK INVERTED SURFACE TROUGH THAT IS RUNNING NORTHWARD ALONG THE MISSISSIPPI DELTA. FURTHER SOUTH...VISIBLE SATELLITE IS SHOWING TWO CIRCULATIONS WITH TROPICAL STORM LEE WITH THE FURTHEST NORTH NOW COMING ON SHORE NOW NEARLY 15 HOURS FASTER THAN FORECASTED. MODELS HAVE BEEN TRYING TO PLAY CATCH UP WITH THE SPEED FORECAST. THUS HAVE INCREASED SKY COVER FOR THICKER MID LEVEL CLOUDS TO MOVE INTO NORTH MISSISSIPPI EARLY THIS AFTERNOON...KEEPING HIGH TEMPERATURES IN THE UPPER 80S. WILL LIKELY BE ISSUING A FLOOD WATCH FOR PORTIONS OF NORTHERN MISSISSIPPI LATER THIS AFTERNOON AFTER GETTING ONE LAST DETERMINATION FROM THE 12Z MODEL RUNS AND HPC QPF GUIDANCE. JAB && .PREV DISCUSSION... /ISSUED 604 AM CDT SAT SEP 3 2011/ PREV DISCUSSION... /ISSUED 433 AM CDT SAT SEP 3 2011/ PRIMARY FORECAST CONCERN REMAINS TROPICAL STORM LEE AND POTENTIAL IMPACTS ON THE MIDSOUTH...SPECIFICALLY NORTHEAST MISSISSIPPI. OVERALL... FEW CHANGES FROM THE PAST 24 HOURS. THE PROJECTED PATH... AS OF THE 4 AM EDT NHC ISSUANCE HAD MOVED SLIGHTLY NORTH... TO NEAR MERIDIAN MS BY LATE MONDAY EVENING. SOME NOCTURNAL TIGHTENING OF THE RAIN SHIELD WILL LIKELY OCCUR SUNDAY EVENING... BUT THE PROXIMITY OF THE CENTER OF LEE MAY BRING PERIODS OF MODERATE TO HEAVY RAINFALL INTO NORTHEAST MS SUNDAY EVENING AND MOST OF THE DAYLIGHT HOURS ON MONDAY. AN UPDATED HYDROLOGIC OUTLOOK WAS ISSUED EARLY THIS MORNING. AS THE TRAJECTORY OF TS LEE BECOMES MORE CERTAIN LATER TODAY THE POTENTIAL HEAVY RAIN EVENT MOVES WITHIN 36 HOURS... A FLASH FLOOD WATCH WILL LIKELY BE ISSUED. FOR THE LATEST TRACK FORECASTS OF TS LEE... SEE THE LATEST DISCUSSIONS AND FORECASTS FROM THE NATIONAL HURRICANE CENTER. ALTHOUGH LOCATION VARIES...ALL THE SHORT RANGE MODELS SHOW A SHARP RAINFALL AMOUNT GRADIENT ALONG THE WESTERN PERIPHERY OF TS LEE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. THIS SCENARIO MAKES SENSE... GIVEN THE COOL AND DRY POSTFRONTAL CANADIAN AIRMASS PUSHING SOUTH THROUGH THE AR DELTA AND NORTHWEST TN SUNDAY EVENING. THE MEMPHIS METRO WILL LIKELY BE NEAR... OR PERHAPS A LITTLE WEST OF THE RAINFALL GRADIENT. IT APPEARS THAT FLASH FLOODING IN THE METRO WILL NOT BE AN ISSUE. FORECASTED STORM TOTAL RAINFALL FOR THE MEMPHIS PROPER COMES IN AROUND 0.8 INCHES... AND THAT MAY BE GENEROUS. THIS IS COMPARISON TO A 4 TO 6 INCH POTENTIAL ALONG THE NATCHEZ TRACE PARKWAY IN NORTHEAST MS. AREAS NEAR THE AL BORDER IN NORTHEAST MS MAY SEE STORM TOTAL RAIN AMOUNTS NEAR 8 INCHES. OTHER THAN TROPICAL STORM LEE... THE OTHER STORY REMAINS THE SIGNIFICANT COOLING TREND BEHIND SUNDAY/S COLD FRONTAL PASSAGE. FOLLOWING THE RECENT MIDSUMMER LIKE TEMPS... COOLER THAN NORMAL TEMPERATURES WILL PERSIST ACROSS THE MIDSOUTH THROUGH MOST...IF NOT ALL OF THE UPCOMING WEEK. PWB && .AVIATION... 18Z TAF SET CLOUD COVER WILL CONTINUE TO PUSH NORTH WITH LOWERING CIGS THROUGHOUT THIS TAF PERIOD FROM TROPICAL STORM LEE. RAIN SHIELD FROM THE STORM WILL MOVE INTO KTUP FIRST SHORTLY AFTER MIDNIGHT WITH MODERATE SHOWERS DEVELOPING LATE IN THE PERIOD WITH MVFR CIGS AND VIS. FURTHER NORTH RAIN WILL BE DELAYED AND MODERATE CONFIDENCE THAT CIGS WILL REMAIN JUST ABOVE THE MVFR/VFR THRESHOLD THROUGH 04/18Z. A COLD FRONT WILL ALSO DROP SOUTHEAST INTO THE REGION SUNDAY MORNING THAT MAY TRIGGER SOME EMBEDDED THUNDERSTORMS. WIDESPREAD COVERAGE OF THUNDER IS NOT ANTICIPATED SO LEFT CB LAYER AND VCTS IN AT ALL SITES. WINDS WILL BE EASTERLY WITH A FEW GUSTS TO 15 KNOTS AT KTUP BOTH EARLY AND LATE IN THE PERIOD. WINDS WILL BECOME LIGHT AND VARIABLE AT KJBR AND KMKL OVERNIGHT...THEN STRENGTHEN BACK FROM THE EAST SUNDAY MORNING. WINDS ARE EXPECTED TO BACK MORE NORTHEASTERLY AND INCREASE JUST BEYOND THIS TAF PERIOD AT ALL SITES. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 94 74 82 63 / 10 20 50 50 MKL 94 70 82 65 / 10 20 50 60 JBR 93 72 81 61 / 10 20 50 20 TUP 93 73 82 69 / 10 30 70 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 3, 3:42 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT SAT SEP 3 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL STORM LEE WILL MOVE SLOWLY FROM SOUTHERN LOUISIANA TO SOUTHEAST MISSISSIPPI THROUGH MONDAY EVENING. PERSISTENT MODERATE TO HEAVY RAINFALL FROM THIS SYSTEM MAY EXTEND INTO NORTHEAST MISSISSIPPI SUNDAY EVENING THROUGH MONDAY EVENING. AT THIS EARLY TIME... IT APPEARS THAT STORM TOTAL RAINFALL OF 4 TO 6 INCHES WILL BE POSSIBLE ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY IN NORTHEAST MISSISSIPPI. ISOLATED STORM TOTAL RAINFALL AMOUNTS TO 8 INCHES WILL BE POSSIBLE NEAR THE ALABAMA BORDER. GUSTY NORTH WINDS...LIKELY REACHING WIND ADVISORY CRITERIA...WILL LIKELY OCCUR OVER NORTH MISSISSIPPI LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER INFORMATION REGARDING RAINFALL AMOUNTS AND FLASH FLOODING MAY BE REQUESTED SUNDAY EVENING THROUGH TUESDAY AFTERNOON OVER NORTHEAST MISSISSIPPI. PWB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.